Get your Health question answered in 3 easy steps

187 Doctors Online
Owl Image
MD
Dr. Andrew Rynne

Family Physician

Exp 18 years

I will be looking into your question and guiding you through the process. Please write your question below.

Suffering from insomnia. Taking triazolam. No improvement. What can be done?

Answered by
Owl Image
Dr. Jonas Sundarakumar

Psychiatrist

Practicing since :2003

Answered : 2190 Questions

Question
How and to what professional organization does an ex-patient report poor practices of their psychiatrist?

This psychiatrist had been prescribing triazolam (0.75mg @ bedtime) for my chronic insomnia (that's 3/Ea 0.25mg tabs) for about 1 year. Then, having just returned from a 3 month visit to friends in SE Asia and suffering with time-zone related insomnia adding to my condition, he arbitrarily cut me down to 1/Ea. 0.25mg tab. When the RN who visits me regularly as part of my Home Healthcare Program contacted the Dr. to report my flaling health due to insomnia and to question his judgement regarding the lowering of my dosage, this Psychiatrist informed her as follows: "that's what I prescribed and that's what this patient will have to accept".

As I am the patient, I consider this to be cruel & unusual practice! Additionally, it caused me to go to another source where I received my appropriate prescription anyway.
Thu, 3 Jan 2013 in Mental Health
 
 
Answered by Dr. Jonas Sundarakumar 1 hour later
Hello and welcome to Healthcare Magic. Thanks for your query.

I'm sorry to hear that you've had a bad experience with your previous psychiatrist. It is indeed not good clinical practice for a doctor to be authoritative and try to force a patient to accept his treatment plan, without a proper discussion with the patient. In fact, treatment decisions should be mutual, always taking into consideration the patient's choices and comfort.

If you would like to report this issue, then I suggest that the best way would be to take it up with the Hospital Medical Board. Every hospital's medical board should have a Hospital Ethics Committee which can specifically address such issues where there are complaints about unethical medical practices or violation of patient rights. The Hospital Ethics Committee will hold a formal enquiry into the matter and the doctor will be asked to explain himself for his actions. If found that he has not maintained his professional code of conduct, then disciplinary action will be taken against him. In cases, where there has been a serious ethical violations and professional misconduct, the Ethics Committee will have to report the doctor to the State Medical Council where he is registered, for further disciplinary action.

I hope that this has been helpful and informative to you.

Best regards,

- Dr. Jonas Sundarakumar
Consultant Psychiatrist
Above answer was peer-reviewed by
 
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions ,  

Recent questions on Chronic insomnia

doctor1 MD

Approaching 80 years of age, insulin dependent 30 years (on pump) sx: slowly increasing weakness, mild forgetfulness, chronic insomnia (treated with Trazodone and Ambien), Generakky ADL done with out incident... chronic fatigue .

doctor1 MD

I cannot seem to figure a way to get over not sleeping-I have not slept in over a week at all(maybe adrenal insufficiency ) Have good diet and B 5, iodine, dhea, adrenal cortex, multi already in place. I had a natural testosterone pellet inserted...

doctor1 MD

I have chronic insomnia . I have had it to some degree all my life, but it has gotten worse this last year. I am 69 years old and had three major orthopaedic surgeries in 2015 & 2016. While that was going on they had me on narcotics and I went...

doctor1 MD

I am a 53 year old male with chronic insomnia and worried I might not get my usual sleeping tablets in India. I rotate to avoid tolerance: Seconal sodium 100mg nocte, Flunitrazepam 2mg nocte, Tuinal capsules, two nocte, and lormetazepam (Noctamid) 2mg nocte. I am aware that if I can not get the barbiturates I may suffer potentially fatal seizures, and the others benzodiazepine withdrawal which may last several months. I am 5ft 6in and weigh 11 stones and a few pounds. Please let me know what every pharmacy should stock. I also require carisoprodol 350mg tds for my lumbar muscular problem. I take Arthrotec and oxycodone for arthritis and am slightly hypothyroid. Please help, what are the best quality brands should use? I have used Wallace Carisoma and the Cipla Cariflam before and both were OK but not as effective as British Forest Carisoma. Thank you kindly.

doctor1 MD

My husband is 43 yrs old and is suffering from chronic insomnia and severe headaches for the last ten months. He has had bloods and an MRI scan done and all is ok but the headaches have gotten worse. A very tight tension feeling headache which gets worse as the day goes on and extreme exhaustion. His doctor has prescribed him Lyrica which didnt work and he has now been prescribed Cymbalta which he started a week ago and still no change. After doing some research this medicatios treats depression/anxiety which he does not have but also treats fibremalagia and nerve pain which sounds more suitable. I am very frustrated and would like some advice as to where to go next or what can he do as this is really affecting our family life. Thank you, Gillian

doctor1 MD

Hi I could really use some advice,I'm a 30 year old male and woke yesterday morning to the most horrific chest pain,it feels like someone is physically squeezing my heart,the intense pain lasts for about an hour and then I'm exhausted and get chills,I'm getting intermittent Sharp pains across my entire chest,pain between shoulder blades,some neck pain and headache very pale,I hav also been suffering from chronic insomnia for almost a year,i went to my g.p yesterday and explained my symptoms,she checked my b.p which was 140/80..pulse rate was 86,she merely brush me off telling me it was anxiety,this does not feel like anxiety,also I woke this morning to find a large area of black or bruised skin under my left armpit close to heart,also numbness and tingling In my right arm,I know this is a long list but I need some advice as to how i proceed from here,please can someone help me

doctor1 MD

Hi for several years I have had chronic insomnia and constant headaces, heart palipitations and bouts of depression. Yet, blood tests do not reveal anything. These symptoms happened immediately after running on a track one night and I felt a rush of adrenaline or fluid in my head and almost passed out. I also experience vertigo sleepless night afterwards.. What could this possibly be?